Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 4, 2015, 12:25 AM EDT for Dauphin County, Perry County, Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 12:25 AM EDT (04:25 UTC)
- Expired
- Aug 4, 2015, 1:18 AM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:30 AM EDT | TSTM WND DMG | Millerstown, PA | TREES DOWN IN TUSCARORA TOWNSHIP. |
| Aug 4, 12:40 AM EDT | TSTM WND DMG | Liverpool, PA | TREES DOWN IN LIVERPOOL TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS51 KCTP 040425
SVRCTP
PAC043-099-040545-
/O.NEW.KCTP.SV.W.0162.150804T0425Z-150804T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1225 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 145 AM EDT
* AT 1225 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR NEWPORT...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
DEHART DAM...DUNCANNON...ELIZABETHVILLE...LYKENS...MILLERSBURG...
NEW BLOOMFIELD...NEW BUFFALO...NEWPORT...PENN NATIONAL RACE
COURSE...WILLIAMSTOWN...BERRYSBURG...ENDERS...GRATZ...HALIFAX...
LIVERPOOL...MILLERSTOWN...PILLOW AND WICONISCO.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 78 TO 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
IN ADDITION TO OTHER THREATS...CONTINUOUS LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4047 7668 4035 7663 4043 7732 4052 7727
4056 7717 4058 7718 4060 7702 4063 7695
4061 7692 4061 7689 4064 7681 4066 7671
4056 7654
TIME...MOT...LOC 0425Z 278DEG 30KT 4055 7715
$$
STEINBUGL2 follow-up statements
912
WWUS51 KCTP 040455
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 AM EDT TUE AUG 4 2015
PAC099-040504-
/O.CAN.KCTP.SV.W.0162.000000T0000Z-150804T0545Z/
PERRY PA-
1255 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4047 7668 4035 7663 4040 7702 4042 7701
4047 7695 4049 7695 4051 7698 4058 7699
4060 7695 4063 7695 4061 7692 4061 7689
4064 7681 4066 7671 4056 7654
TIME...MOT...LOC 0454Z 269DEG 33KT 4055 7679
$$
PAC043-040545-
/O.CON.KCTP.SV.W.0162.000000T0000Z-150804T0545Z/
DAUPHIN PA-
1255 AM EDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHERN DAUPHIN COUNTY...
AT 1254 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER ELIZABETHVILLE...MOVING EAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DEHART DAM...DUNCANNON...ELIZABETHVILLE...LYKENS...MILLERSBURG...NEW
BUFFALO...PENN NATIONAL RACE COURSE...WILLIAMSTOWN...BERRYSBURG...
ENDERS...GRATZ...HALIFAX...LIVERPOOL...PILLOW AND WICONISCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4047 7668 4035 7663 4040 7702 4042 7701
4047 7695 4049 7695 4051 7698 4058 7699
4060 7695 4063 7695 4061 7692 4061 7689
4064 7681 4066 7671 4056 7654
TIME...MOT...LOC 0454Z 269DEG 33KT 4055 7679
$$
STEINBUGL878
WWUS51 KCTP 040518
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 AM EDT TUE AUG 4 2015
PAC043-040528-
/O.CAN.KCTP.SV.W.0162.000000T0000Z-150804T0545Z/
DAUPHIN PA-
118 AM EDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAUPHIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4047 7668 4035 7663 4040 7702 4042 7701
4047 7695 4049 7695 4051 7698 4058 7699
4060 7695 4063 7695 4061 7692 4061 7689
4064 7681 4066 7671 4056 7654
TIME...MOT...LOC 0512Z 278DEG 30KT 4052 7652
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:45 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 3, 11:45 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1145 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A SLOW MOVING FRONT MOVES BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 10 PM UPDATE... A CLUSTER OF STORMS EXTENDS FROM THE NORTHERN SUBURBS OF PITTSBURGH TO JUST WEST OF STATE COLLEGE...AND IS TRACKING EAST AT A DECENT CLIP. EARLIER TALL CORES HAVE COME DOWN QUITE A BIT...WITH MOST ACTIVITY LOOKING SUB SEVERE AT THIS HOUR. BIGGEST QUESTION FOR THE NEXT 3-6 HOURS WILL BE HOW PERSISTENT THE STORMS WILL BE IN THE FACE OF A STABILIZING LOWER ATMOSPHERE. HRRR SUGGESTS THE SCATTERED...NOT VERY ORGANIZED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH ABOUT 05-06Z...WHEN ACTIVITY QUIETS DOWN RAPIDLY REGION-WIDE. BIGGEST REMAINING THREAT LOOKS TO BE LOCALIZED HEAVY RAIN WITHIN THE EAST-WEST BAND THAT IS PRETTY MUCH TRACKING DUE EAST. THE MOVEMENT IS FAIRLY RAPID SO FLOODING THREAT LOOKS MINIMAL UNLESS A LOCATION MANAGES TO GET HIT SEVERAL TIMES IN A SHORT PERIOD OF TIME. LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID 60S OVER THE SOUTHEAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE CENTRAL AND NRN MTNS. MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT. THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER. TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING UP INTO NEXT WEEK. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND TSTMS WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE AIRSPACE THROUGH INTO THE PREDAWN HOURS. RADAR TRENDS ARE STILL FAVORING THE SRN 1/2 OF THE AIRSPACE WITH THE GREATEST COVERAGE AND RISK OF TSTM IMPACTS. THE LATEST HRRR/COSPA SUGGESTS STORMS DO NOT EXIT THE ERN AIRSPACE IN ZNY SECTOR UNTIL 08-10Z. WHILE THE OVERALL CONVECTIVE COVERAGE HAS INCREASED SINCE 00Z...SUSTAINED TERMINAL IMPACTS/SUB-VFR SHOULD BE LIMITED AS THE STORMS ARE PROGRESSING STEADILY EWD. THE OTHER POTENTIAL AVN CONCERN IS IFR FOG OR LOW CIGS DEVELOPING DURING THE PREDAWN HOURS AS SKIES CLEAR. GUIDANCE SEEMS TO FAVOR THE WRN TAFS GIVEN COMBO OF WLY UPSLOPE FLOW AND NARROWING DEWPT DEPRESSIONS. CONFIDENCE REMAINS LOW AND THE 06Z SCHEDULED ISSUANCE CAN FURTHER ADDRESS THIS IF NEEDED. FOR TUESDAY...LOOK FOR VFR CONDS WITH SCT-BKN CIGS 050 AND SFC WIND GUSTS 15-20KTS 15-22Z. OUTLOOK... WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR WITH RAIN LKLY AS LOW PRES TRACKS SOUTH OF CENTRAL PA. SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED P.M SHRA/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT LONG TERM...DANGELO/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 4:07 AM EDT, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EDT MON AUG 3 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 407 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER THAN THE THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 3, 8:06 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MONTMORENCI 41.50N 78.74W
08/03/2015 ELK PA 911 CALL CENTER
TREES DOWN ALONG LONG LEVEL RD
&&
EVENT NUMBER CTP1500300
STEINBUGLSpecial weather statement, Aug 3, 11:13 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 PM EDT MON AUG 3 2015
PAZ026-027-040400-
MIFFLIN PA-HUNTINGDON PA-
1113 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...AND HUNTINGDON
COUNTIES UNTIL MIDNIGHT EDT...
AT 1112 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLINVILLE...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ALFARATA...ALLENSVILLE...BELLEVILLE...BURNHAM...HIGHLAND
PARK...JUNIATA TERRACE...MCALEVYS FORT...REEDSVILLE...STRODES
MILLS...WHIPPLE DAM STATE PARK...YEAGERTOWN...BARRVILLE...
LONGFELLOW...MAITLAND...MCVEYTOWN...PETERSBURG...JUNIATA COLLEGE AND
HUNTINGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4051 7808 4069 7806 4069 7741 4065 7741
4061 7750 4058 7750 4051 7761 4049 7761
4045 7767
TIME...MOT...LOC 0312Z 274DEG 26KT 4060 7797
STEINBUGLSpecial weather statement, Aug 4, 12:08 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 AM EDT TUE AUG 4 2015
PAZ056-040430-
PERRY PA-
1208 AM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY UNTIL 1230 AM
EDT...
AT 1206 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MEXICO...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWPORT AND NEW BLOOMFIELD AROUND 1220 AM EDT.
NEW BUFFALO AND DUNCANNON AROUND 1230 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIVERPOOL AND
MILLERSTOWN.
LAT...LON 4036 7758 4038 7753 4040 7754 4041 7753
4044 7746 4056 7717 4058 7718 4060 7710
4060 7696 4056 7699 4051 7698 4049 7695
4047 7695 4042 7701 4038 7703 4036 7701
4036 7694 4033 7691 4033 7692
TIME...MOT...LOC 0406Z 278DEG 32KT 4051 7731
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:13 PM EDT | Special Weather Statement | CTP | Mifflin | 47 min |
| Aug 3, 11:34 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 70 min |
| Aug 4, 12:08 AM EDT | Special Weather Statement | CTP | Perry | 22 min |
| Aug 4, 1:02 AM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Aug 4, 1:15 AM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| Aug 4, 1:54 AM EDT | Special Weather Statement | CTP | Cumberland | 36 min |
| Aug 4, 1:59 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 31 min |
| Aug 4, 2:26 AM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Aug 4, 2:41 AM EDT | Special Weather Statement | CTP | Adams, York | 49 min |
| Aug 4, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 83 min |
| Aug 4, 3:38 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Aug 4, 3:58 AM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.